Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Quitting trizivir
Nov 5, 2012

Dear Nelson, I tested positive for HIV in march 2000. I Started ARV treatment in 2003 (Trizivir twice a day). My VL has been undetectable and CD4 counts >800. I have been loosing limb's muscle mass, noticeably since 2008. I have followed excercise regimes and although I gain muscle mass and strenght after the exercises, I have also noticed that I tend to loose muscle mass faster and in a greater extend after the excercises. I try to follow the nutrition regimes you suggest. My CD4 were 1450 in april, 2012 and 1815 in october this year. Why might this be happening?/should I worry about that?. My other blood lab results are ok, except for the red blood cells count whch have been under normal (3.7-3.8) for a year now. I live by myself and cook my own meals. Since about a year I am having a moderate ataxia in my legs and severe muscle pain after a 200 m walking which alleviates after a rest of several minutes. I have been coping with depression and axiety disorders since 2000. I am under Psychiatric control (Mirtapina -Remeron-; Clonazepam and recently Quetiapine, as well). My Psychiatric Dr. ordered me to rest, so I am not going to my job as I used to for several months now. Last June my Dr. suggested me to quit Trizivir. I did not because I was afraid of living alone and eventually coping with opportunistic infections. I am going to see my Dr. again later this week. I would like to know what to ask her: Hormones? physiotherapy?... How can be proactive on what's going on with me? or should I just do nothing else? I will try again to join a group here to seek some company. Thanks in advance for your help. Congratulations on your video, I hope people needing it will find out how helpful it is.

Response from Mr. Vergel

You have all symptoms of AZT toxicity (AZT is a combined with Abacavir and 3TC in Trizivir). This pill is no longer recommended for HIV due to its side effects and high incidence of treatment failures.

Your fat loss, anemia, ataxia (probably combined with myopathy) are all due to AZT.

There are so many single pill once a day options now. Do not hesitate. Options are Complera (requires food), Stribild (requires food and close monitoring of kidney function), and Atripla (probably not good for you due to your anxiety).

Switching when you have undetectable HIV viral load has been shown to be pretty safe when it comes to keeping viral load controlled.

Follow your doctor's recommendations. You may start seeing most of those symptoms get better after a few weeks of switching.

Nelson



Previous
hepatic parenchyma
Next
Testosterone-related acne on head and neck...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement